MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-15
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A conclusive cause for the reported difficulties could not be determined.Factors which may contribute to difficulty advancing the device in the guiding catheter include, but are not limited to, manufacturing, damage to the stent, damage to the guiding catheter, guiding catheter size selection or procedural technique (devices not properly supported or coaxially aligned).Factors that can contribute to difficult to remove include, but are not limited to, kinks, bends, procedural technique, insufficient support, guiding catheter size selection, or interactions with other devices.In this case, it is possible that although the correct size 5f guide extension catheter was used during the procedure, the inner diameter (id) of the guideplus 5f may have been smaller than the 5f (0.056¿ / 1.42 mm id) as specified in the skypoint instructions for use, as resistance was noted, causing the reported difficult to advance and difficult to remove; however, without the device to examine, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in the distal right coronary artery (drca) with moderate calcification and moderate tortuosity.The 3.5x15mm xience skypoint stent delivery system (sds) was attempted to be advanced into a 5f guide extension catheter; however, the sds became stuck with the extension guide catheter.Therefore, the sds and guide catheter had to be removed as a single unit.A 6f extension guide catheter and another same size xience sds were used to continue the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22170228
Report Number2024168-2025-05936
Device Sequence Number21145938
Product Code NIQ
UDI-Device Identifier08717648233395
UDI-Public(01)08717648233395(17)280209(10)5021441
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804350-15
Device Catalogue Number1804350-15
Device Lot Number5021441
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Initial Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F GUIDEPLUS EXTENSION CATHETER
Patient SexUnknown